Alert archive / West Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 64, NWS Charleston, WV

August 28, 2020Doddridge County, Harrison County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 28, 2020, 4:50 PM EDT for Doddridge County, Harrison County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2020, 4:50 PM EDT (20:50 UTC)
Expired
Aug 28, 2020, 8:45 PM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Doddridge County, WV, Harrison County, WV

The radar

The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

518 
WGUS51 KRLX 282050
FFWRLX
WVC017-033-290045-
/O.NEW.KRLX.FF.W.0064.200828T2050Z-200829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
450 PM EDT Fri Aug 28 2020

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northeastern Doddridge County in northern West Virginia...
  Northern Harrison County in northern West Virginia...

* Until 845 PM EDT.

* At 450 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Clarksburg, Bridgeport, Shinnston, Salem, Lumberport, West Union, 
  Enterprise, Wallace, Sedalia, Center Point, Meadowbrook, Canton 
  and Smithburg.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3925 8081 3935 8081 3940 8073 3943 8071
      3945 8058 3943 8058 3944 8056 3943 8054
      3943 8052 3946 8051 3947 8049 3944 8028
      3939 8020 3933 8020

FLASH FLOOD...RADAR INDICATED

$$

TRM
2 follow-up statements
064 
WGUS71 KRLX 282237
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
637 PM EDT Fri Aug 28 2020

WVC017-033-290045-
/O.CON.KRLX.FF.W.0064.000000T0000Z-200829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doddridge WV-Harrison WV-
637 PM EDT Fri Aug 28 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT THIS 
EVENING FOR NORTHEASTERN DODDRIDGE AND NORTHERN HARRISON COUNTIES...

At 637 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Flash flooding is expected to begin shortly, although there 
have been no re4ports of flooding through 633 pm.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Clarksburg, Bridgeport, Shinnston, Salem, Lumberport, West Union, 
  Enterprise, Wallace, Sedalia, Center Point, Meadowbrook, Canton 
  and Smithburg.

Additional rainfall amounts of 0.5 to 1 inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3925 8081 3935 8081 3940 8073 3943 8071
      3945 8058 3943 8058 3944 8056 3943 8054
      3943 8052 3946 8051 3947 8049 3944 8028
      3939 8020 3933 8020

FLASH FLOOD...RADAR INDICATED

$$

TRM
064 
WGUS71 KRLX 290041
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
841 PM EDT Fri Aug 28 2020

WVC017-033-290051-
/O.EXP.KRLX.FF.W.0064.000000T0000Z-200829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doddridge WV-Harrison WV-
841 PM EDT Fri Aug 28 2020

...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT THIS EVENING FOR 
NORTHEASTERN DODDRIDGE AND NORTHERN HARRISON COUNTIES...

The heavy rain has long since ended. There were no reports of 
flooding, and flooding is no longer expected to pose a threat. 
Please continue to heed any road closures.

LAT...LON 3925 8081 3935 8081 3940 8073 3943 8071
      3945 8058 3943 8058 3944 8056 3943 8054
      3943 8052 3946 8051 3947 8049 3944 8028
      3939 8020 3933 8020

$$

TRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 4:41 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 28, 4:41 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
441 PM EDT Fri Aug 28 2020

.SYNOPSIS...
Remnants of Laura pass overnight. Cool high pressure briefly
builds in Sunday before more unsettled weather returns for next
week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 415 PM Friday...

Quick update to decrease POPs considerably over the next couple
of hours in the wake of the activity across the northern
Lowlands. Given the interaction with a southward moving boundary
into southern PA and far northern WV, there may be additional
backbuilding straddling our border with PBZ which may lead to
isolated flash flooding over the next hour.

Thereafter, latest runs of HRRR are trying to develop
convection along the I79 corridor and points southward to the SE
WV plateau along ML CAPE axis amid increasing moisture advection
ahead of Laura, with additional development this evening along
WV portions of route 33 and expanding eastward into the northern
mountains. This corresponds where our most vulnerable counties
are for flash flooding.

I will monitor radar/satellite/HRRR trends over the next hour
to see how things start to shake out. I may need to hoist a
Flash Flood Watch for this evening across the aforementioned
areas that were hard hit yesterday.

As of 135 PM Friday...

Made some minor upward tweaks to afternoon highs, otherwise
forecast on track. Should continue to see convection blossom in
an area of moist advection coupled with decent surface heating,
mainly across southeast Ohio and north central West Virginia
over the next few hours with additional storms developing in
breaks in the clouds further south by 3-4 PM.

As of 1230 PM Friday...

Strong moisture advection into southwest Virginia, northeast
Kentucky, and southwest West Virginia will continue to generate
elevated showers and thunderstorms through the early afternoon.
Further north and east, substantial breaks in mid-level
cloudiness will allow for more substantial insolation and
resultant building of surface based instability. As more
favorable moisture advects into these areas, should see a
blossoming of surface based storms through the afternoon hours.

Deep layer shear generally at or below 25KTs across this area
will limit overall potential for storm organization with the
primary threats being localized gusty/damaging winds from wet
microbursts and locally heavy rain. Training potential is
significantly less than yesterday and storms are expected to be
moving right along with storm motions around 25-30KT. This
should help limit the overall flash flood threat and currently
appears the heaviest cores will be generally west of an area of
significantly compromised soil moisture holding capacity due to
recent rain. Did strongly consider hoisting a flash flood watch
for some of our northeast counties where 3 hr flash flood
guidance values are 1 to 1.5 inches, but do not currently have
enough forecast confidence with the aforementioned factors. Will
still need to watch these areas very closely through this
afternoon and evening.

Shower and thunderstorm chances fade through the evening hours
with steady rain associated with the remnants of Laura beginning
to move into southwestern portions of the area around midnight.
Overall, impacts are expected to be limited with an additional
half to one inch of rain coming during mainly the early morning
hours Saturday.

The main area of concern will be limited to the aforementioned
areas of low FFG with additional possible rain this afternoon.
Some higher wind gusts will be possible, 20 to 30 mph, mainly
across any more exposed ridgetops and in more favored
isentropic down-glide off the higher terrain as winds aloft
begin to shift more southerly heading toward daybreak.

Remnants of Laura will largely exit the region to the east by
mid-morning with largely dry conditions across much of the area
from morning into early afternoon. A cold front approaches
from the northwest during the afternoon hours yield a broken
line of showers and thunderstorms. Severe potential will hinge
on how quickly we can clear out and get some insolation down.
High res model consensus suggests recovering enough to yield
1500-2000J/kg MLCAPE across portions of West Virginia in an an
environment with 40KT deep layer shear which could yield some
strong to severe cells in the line.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
As of 210 PM Friday...

Remnants of Laura and cold front will have departed with a
wholesale change in airmass filtering in with higher pressure.
After the days of unsettled conditions, a day of stable air,
slightly cooler temperatures, and dewpoints hanging out in the
50s will prevail. This will be short lived with the next upper
trough and surface low developing over the Tennessee Valley.
Surface low passes through Monday, bringing back the unsettled
conditions with chances for showers/storms in southwesterly flow
aloft.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 210 PM Friday...

Likely to get waves aloft and a stationary boundary through the
extended with another upper low digging into the lower
Mississippi Valley. The degree of activity in the pattern will
be largely dependent on the location of the stationary boundary,
which the models are not doing well in covering on a solution
yet. Expecting low level moisture to return to the region as
well as September will begin on the more active side.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 135 PM Friday...

Breaks in mid-level cloudiness have allowed sufficient
destabilization for development of scattered thunderstorms across
the northern half of the area this afternoon while more substantial
cloud cover over the south has allowed for mainly just elevated
showers. Thunderstorms are expected to continue to increase in
coverage through the remainder of the afternoon with potential
impacts at all terminals. Relatively fast storm motions, south-
southwest 20-25KT will allow for limited dwell time of any
individual cell over any given terminals and training potential is
much less than yesterday, but heavy downpours may briefly reduce
visibilities to 1 to 3 miles.

Will see a break in activity through the evening with remnants of
Laura moving into our southwestern counties around midnight. Steady
rain with a few embedded more convective showers will overspread the
terminals reducing visibility to 2 to 4 miles heading into daybreak.
IFR stratus likely lingers into the late morning hours with some
breaks to sun by early afternoon.

Winds mainly westerly/southwesterly this afternoon 5 to 10KTs with
occasional gusts into the mid to upper teens. As the remnants of
Laura approach overnight will begin to pick up 35-40KT southwesterly
flow just off the surface and may see some winds 20-25KT
occasionally mixing down in any heavier downpours. May also see a
little LLWS if winds decouple more than expected.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of scattered thunderstorms will
vary, short fused amendments with TEMPO TS are likely.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    L    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    L    H    H
EKN CONSISTENCY  M    M    H    H    H    M    H    H    H    H    M    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    M    H    H    H    H    H    H    H    M    H

AFTER 18Z SATURDAY...
IFR valley fog possible Sunday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...26/JP
NEAR TERM...JP/30
SHORT TERM...26
LONG TERM...26
AVIATION...JP
Hazardous weather outlook, Aug 28, 3:19 AM EDT, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
319 AM EDT Fri Aug 28 2020

KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-014-016>020-029-031-
290730-
Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Jackson OH-Vinton-
Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-
Pleasants-Tyler-Putnam-Roane-Wirt-Calhoun-Ritchie-Doddridge-Gilmer-
Harrison-
319 AM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of central West Virginia, northern
West Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Tropical moisture today will provide a risk of flash flooding. There
is a slight risk for excessive rainfall and there is a marginal risk
of severe thunderstorms this afternoon and evening with damaging
winds and large hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Tropical moisture on Saturday will provide a risk of flash flooding.
There is also a slight risk for excessive rainfall on Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ013-015-024>028-030-032>034-039-040-515>526-290730-
Dickenson-Buchanan-Lincoln-Kanawha-Mingo-Logan-Boone-Clay-Braxton-
Lewis-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
319 AM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...Today and Tonight.

Tropical moisture today will provide a risk of flash flooding. There
is a slight risk for excessive rainfall and there is a marginal risk
of severe thunderstorms this afternoon and evening with damaging
winds and large hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Tropical moisture on Saturday will provide a risk of flash flooding.
There is a slight risk for excessive rainfall and there is a marginal
risk for severe storms on Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-290730-
Perry-Morgan-
319 AM EDT Fri Aug 28 2020

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Today and Tonight.

Tropical moisture today will provide a risk of flash flooding. There
is a slight risk for excessive rainfall and a slight risk of severe
thunderstorms this afternoon and evening with damaging winds and
large hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Tropical moisture on Saturday will provide a risk of flash flooding.
There is also a slight risk for excessive rainfall on Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Aug 28, 3:14 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
314 PM EDT Fri Aug 28 2020

WVZ040-525-281945-
Barbour-Northwest Randolph-
314 PM EDT Fri Aug 28 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BARBOUR COUNTY...

At 314 PM EDT, a strong thunderstorm was located near Philippi,
moving east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Philippi, Montrose and Nestorville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3903 8004 3918 8008 3925 7985 3924 7981
      3922 7981 3920 7983 3915 7983 3913 7984
      3912 7983 3911 7980 3908 7978 3907 7978
TIME...MOT...LOC 1914Z 258DEG 17KT 3912 7997

12
Special weather statement, Aug 28, 3:19 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Charleston WV
319 PM EDT Fri Aug 28 2020

WVZ030-039-040-281945-
Barbour-Upshur-Lewis-
319 PM EDT Fri Aug 28 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEWIS...NORTHERN
UPSHUR AND SOUTHWESTERN BARBOUR COUNTIES...

At 319 PM EDT, a strong thunderstorm was located near Buckhannon,
moving east at 25 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Buckhannon, Philippi, Audra State Park, Volga, Lorentz, Overhill,
Century, Hodgesville and Horner.

This includes Route 33 between mile markers 3 and 17.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3894 8040 3907 8040 3914 8002 3897 7996
TIME...MOT...LOC 1919Z 261DEG 24KT 3900 8033

12
Special weather statement, Aug 28, 3:53 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
353 PM EDT Fri Aug 28 2020

OHZ076-WVZ011-282030-
Washington-Tyler-
353 PM EDT Fri Aug 28 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON AND
NORTHWESTERN TYLER COUNTIES...

At 353 PM EDT, a strong thunderstorm was located 7 miles north of St.
Marys, moving east at 30 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Middlebourne, Paden City, Sistersville, Newport, Matamoras, Friendly,
Fly and New Matamoras.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
      3952 8077 3945 8103 3947 8103 3948 8106
      3946 8106 3946 8111 3944 8118 3941 8121
      3939 8127 3956 8135 3959 8127 3958 8125
      3957 8104 3954 8104 3961 8095
TIME...MOT...LOC 1953Z 248DEG 28KT 3951 8122

12
Special weather statement, Aug 28, 4:28 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
428 PM EDT Fri Aug 28 2020

OHZ076-282100-
Washington-
428 PM EDT Fri Aug 28 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON
COUNTY...

At 428 PM EDT, a strong thunderstorm was located near Sistersville,
or 9 miles west of Middlebourne, moving east at 15 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Matamoras and New Matamoras.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3957 8104 3954 8104 3950 8109 3946 8112
      3945 8113 3945 8114 3958 8119
TIME...MOT...LOC 2028Z 251DEG 13KT 3954 8108

12
Special weather statement, Aug 28, 4:32 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
432 PM EDT Fri Aug 28 2020

OHZ076-WVZ011-282100-
Washington-Tyler-
432 PM EDT Fri Aug 28 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON AND
NORTHWESTERN TYLER COUNTIES...

At 432 PM EDT, a strong thunderstorm was located near Sistersville,
or 8 miles west of Middlebourne, moving east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Middlebourne, Paden City, Sistersville, Matamoras, Friendly, Fly and
New Matamoras.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
      3952 8077 3945 8102 3947 8103 3948 8106
      3946 8106 3947 8108 3946 8109 3946 8112
      3958 8117 3957 8104 3954 8104 3961 8095
TIME...MOT...LOC 2032Z 251DEG 13KT 3954 8106

12
Special weather statement, Aug 28, 4:36 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
436 PM EDT Fri Aug 28 2020

WVZ011-020-031-282100-
Doddridge-Harrison-Tyler-
436 PM EDT Fri Aug 28 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DODDRIDGE...
SOUTHEASTERN TYLER AND NORTHWESTERN HARRISON COUNTIES...

At 435 PM EDT, a strong thunderstorm was located near Salem, or 17
miles southeast of Middlebourne, moving northeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Salem, Lumberport, West Union, Wallace, Smithburg, Blandville, Center
Point, Sedalia and Canton.

This includes Route 50 in West Virginia between mile markers 54 and
65.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3947 8067 3946 8067 3947 8064 3944 8060
      3945 8058 3943 8058 3944 8056 3943 8054
      3944 8051 3946 8051 3947 8049 3945 8040
      3939 8032 3924 8071 3934 8083 3948 8068
TIME...MOT...LOC 2035Z 225DEG 13KT 3935 8064

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 1:18 PM EDTSpecial Weather StatementRLXTyler27 min
Aug 28, 2:45 PM EDTSpecial Weather StatementRLXBarbour30 min
Aug 28, 3:12 PM EDTSpecial Weather StatementRLXUpshur33 min
Aug 28, 3:14 PM EDTSpecial Weather StatementRLXBarbour31 min
Aug 28, 3:19 PM EDTSpecial Weather StatementRLXUpshur26 min
Aug 28, 3:53 PM EDTSpecial Weather StatementRLXTyler37 min
Aug 28, 4:28 PM EDTSpecial Weather StatementRLXPleasants32 min
Aug 28, 4:32 PM EDTSpecial Weather StatementRLXTyler28 min
Aug 28, 4:36 PM EDTSpecial Weather StatementRLXDoddridge24 min
Aug 28, 7:48 PM EDTSpecial Weather StatementRLXJackson, Mason, Roane27 min

Nearby

Flash Flood Warnings in West Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.